| Model Number |
8888222220 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the catheter had a higher rate of flow problems even after implantation on the same day, the flow decreased, impairing the quality of hemodialysis.Before implanting, the doctor performed the test on the syringe, it was evidenced in some units that there was a "certain" resistance.The catheter was not repaired and there was no leak.Saline solution was the cleaning agent used and tego was utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There was no medical or surgical intervention required.The event did not lead or extend patient hospitalization.There was no reported patient injury.
Event or Problem Description
According to the reporter, the catheter had a higher rate of flow problems even after implantation on the same day, the flow decreased, impairing the quality of hemodialysis.The occlusion occurred at the shaft or tip of the catheter compromising the tip and also the exit through the side.Before implanting, the doctor performed the test on the syringe, it was evidenced in some units that there was a "certain" resistance.It was also stated that there was an absence of improvement with washing/flushing.The catheter was not repaired and there was no leak.Saline solution was the cleaning agent used.There was no luer adapter issue.The insertion site was not treated prior to product placement the product was apparently intact before inserted into the patient.They always performed a test with ss to check the flow.Initially, the catheter was closed only with ss.When problem presented, it was closed with a solution containing heparin and later pure heparin (25,000/5ml).The closing valve or tego was used routinely and it was the other product utilized with the device.Lines were always inverted to guarantee a dialysis.Long-term catheter implantation was the remedial action done since the short-term catheters were not working and there was no programming for avf (arteriovenous fistula) and with the long term catheter, the situation improved.There was no significant blood loss and blood transfusion was not needed.There was no medical or surgical intervention required.The event did not lead or extend patient hospitalization.There was no reported patient injury.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the catheter had a higher rate of flow problems even after implantation on the same day, the flow decreased, impairing the quality of hemodialysis.The occlusion occurred at the shaft or tip of the catheter compromising the tip and also the exit through the side.Before implanting, the doctor performed the test on the syringe, it was evidenced in some units that there was a "certain" resistance.It was also stated that there was an absence of improvement with washing/flushing.The catheter was not repaired and there was no leak.Saline solution was the cleaning agent used.There was no luer adapter issue.The insertion site was not treated prior to product placement the product was apparently intact before inserted into the patient.They always performed a test with ss (saline solution) to check the flow.Initially, the catheter was closed only with ss.When problem presented, it was closed with a solution containing heparin and later pure heparin (25,000/5ml).The closing valve or tego was used routinely and it was the other product utilized with the device.Lines were always inverted to guarantee a dialysis.The catheter was removed (due to lack of flow or for replacement).The vast majority had a thrombus in the outflow tract.Long-term catheter implantation was the remedial action done since the short-term catheters were not working and there was no programming for avf (arteriovenous fistula) and with the long term catheter, the situation improved.There was no significant blood loss and blood transfusion was not needed.There was no medical or surgical intervention required.The event did not lead or extend patient hospitalization.There was no reported patient injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a thrombus in the exit port on the distal end of the cannula.It was reported that the device was occluded.The reported issue was confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the catheter had a higher rate of flow problems even after implantation on the same day, the flow decreased, impairing the quality of hemodialysis.The occlusion occurred at the shaft or tip of the catheter compromising the tip and also the exit through the side.Before implanting, the doctor performed the test on the syringe, it was evidenced in the unit that there was a "certain" resistance.It was also stated that there was an absence of improvement with washing/flushing.The catheter was not repaired and there was no leak.Saline solution was the cleaning agent used.There was no luer adapter issue.The insertion site was not treated prior to product placement the product was apparently intact before inserted into the patient.They always performed a test with ss (saline solution) to check the flow.Initially, the catheter was closed only with ss.When problem presented, it was closed with a solution containing heparin and later pure heparin (25,000/5 ml).The closing valve or tego was used routinely and it was the other product utilized with the device.Line was always inverted to guarantee a dialysis.The catheter was removed (due to lack of flow or for replacement).Long-term catheter implantation was the remedial action done since the short-term catheter was not working and there was no programming for avf (arteriovenous fistula) and with the long term catheter, the situation improved.There was no significant blood loss and blood transfusion was not needed.There was no medical or surgical intervention required.The event did not lead or extend patient hospitalization.There was no reported patient injury.